Alert archive / Nebraska / Flash Flood Warnings in 2013

Flash Flood Warning 9, NWS Cheyenne, WY

August 11, 2013Dawes County, Sioux County, Nebraska

NWS Cheyenne, WY issued this flash flood warning at Aug 11, 2013, 6:41 PM MDT for Dawes County, Sioux County, Nebraska. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2013, 6:41 PM MDT (00:41 UTC)
Expired
Aug 11, 2013, 10:30 PM MDT
In force
4 hr
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Flood severity
None

Counties Dawes County, NE, Sioux County, NE

The radar

The Rapid City radar (KUDX), 143 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 7:25 PM MDTHEAVY RAIN 1.47 W Chadron, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KRAP), launched 00:00Z, 0.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2013-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 372 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2013-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
372 J/kg
Mixed-layer CIN
-224 J/kg
Mixed-layer LCL
1298 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

437 
WGUS55 KCYS 120041
FFWCYS
NEC045-165-120430-
/O.NEW.KCYS.FF.W.0009.130812T0041Z-130812T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
641 PM MDT SUN AUG 11 2013

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...
  NORTHERN DAWES COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 1030 PM MDT

* AT 633 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RADAR ESTIMATES THAT BETWEEN 1 AND 3 INCHES OF RAIN
  HAS ALREADY FALLEN ACROSS EXTREME NORTHEAST SIOUX AND NORTHERN
  DAWES COUNTY. ADDITIONAL RAINFALL AMOUNTS OF UP TO TWO INCHES 
  CAN BE EXPECTED.  

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO   
  OCCUR. LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE AREAS NEAR
  AFFECTED RIVERS AND SMALL CREEKS OR STREAMS. THIS INCLUDES BUT IS
  NOT LIMITED TO LONE TREE CREEK...LONG BRANCH                       
  CREEK...FISHER CREEK...HORSEHEAD CREEK...BULL CREEK...AND BOHEMIAN 
  CREEK. MOTORISTS ALONG HIGHWAY 385 NORTH OF CHADRON SHOULD BE      
  ALERT FOR POSSIBLE FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 4272 10343 4300 10385 4301 10381 4301 10280
      4292 10278

$$

HAMMER/COX
1 follow-up statement
747 
WGUS75 KCYS 120213
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
813 PM MDT SUN AUG 11 2013

NEC045-165-120430-
/O.CON.KCYS.FF.W.0009.000000T0000Z-130812T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAWES NE-SIOUX NE-
813 PM MDT SUN AUG 11 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN SIOUX AND
NORTHERN DAWES COUNTIES UNTIL 1030 PM MDT...

AT 805 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT VERY HEAVY RAINFALL HAD ENDED ACROSS THE WARNED AREA. RADAR 
ESTIMATES RAINFALL AMOUNTS BETWEEN 2 AND 4 INCHES HAVE FALLEN IN
THE VICINITY OF THE PINE RIDGE IN NORTHEAST SIOUX AND NORTHERN
DAWES COUNTIES. EXCESSIVE RUNOFF FROM EARLIER STORMS MAY STILL
RESULT IN RAPID WATER RISES ON SMALL CREEKS AND STREAMS IN THE
WARNED AREA. 

SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...LONG BRANCH
CREEK...LONE TREE CREEK...FISHER CREEK...MIDDLE CREEK...WHITE
RIVER...AND BOHEMIAN CREEK. LOW WATER CROSSINGS IN HILLY TERRAIN
ARE ALSO AT RISK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 4272 10343 4300 10385 4301 10381 4301 10280
      4292 10278

$$

HAMMER/COX

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 5:50 PM MDT, 51 minutes earlier.

Area forecast discussion, Aug 11, 5:50 PM MDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
550 PM MDT SUN AUG 11 2013

.SHORT TERM...(TONIGHT THROUGH TUESDAY)
ISSUED AT 305 PM MDT SUN AUG 11 2013

A SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS CURRENTLY OVER
THE CWA WILL BECOME MORE INTENSE THROUGH THE EARLY EVENING...MAINLY
OVER THE EAST PART OF THE CWA. THE ATMOSPHERE IS MOIST AND UNSTABLE
AND STORMS WILL BE AIDED BY A STATIONARY FRONT ALONG THE LARAMIE
RANGE EARLY THIS AFTERNOON. A SHORTWAVE TROUGH WAS ALSO MOVING
SLOWLY EAST FROM NORTHEAST COLORADO. THE STORMS MAY BECOME STRONG
AND EVEN SEVERE OVER THE EAST PART OF THE CWA THROUGH THE EARLY
EVENING. SOME OF THE ACTIVITY WILL LINGER ALL NIGHT OVER THE WEST
PART OF THE CWA. LOW CLOUDS AND FOG WILL POSSIBLY FORM OVER THE
PANHANDLE LATER TONIGHT AND PERSIST THROUGH MID MORNING MONDAY IN
THE LIGHT AND MOIST EASTERLY BOUNDARY LAYER WIND FLOW.

THE SYNOPTIC PATTERN WILL REMAIN SIMILAR OVER THE ROCKIES THROUGH
TUESDAY. THE UPPER LEVEL RIDGE WILL BE JUST WEST OF THE CWA WITH
SEVERAL SHORTWAVE TROUGHS MOVING OVER THE CWA. THE MOST PROMINENT
SHORTWAVE TROUGH WILL ROUND THE RIDGE MONDAY NIGHT AND THEN OVER
THE CWA ON TUESDAY. AT THE SAME TIME...THE MID AND UPPER LEVEL
MOISTURE RETURNS IN FORCE PER THE MODELS ON TUESDAY. THE RESULTING
PRECIPITABLE WATER VALUES INCREASE TO AN INCH OR MORE JUST INSIDE
THE EASTERN WYOMING BORDER. THE SURFACE BOUNDARY MOVES SLOWLY EAST
MONDAY AND MONDAY NIGHT BEFORE HEADING BACK TO THE LARAMIE RANGE
ON TUESDAY. SCATTERED TO LIKELY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY OVER THE CWA WITH MANY
STORMS PRODUCING HEAVY RAIN AND SMALL HAIL...ESPECIALLY ON TUESDAY.
AREAS OF LOW CLOUDS AND FOG WILL AGAIN BE POSSIBLE LATE MONDAY
NIGHT AND TUESDAY MORNING OVER THE EAST PART OF THE CWA. THE
TEMPERATURES WILL BE AT OR JUST BELOW NORMAL THROUGH TUESDAY.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 305 PM MDT SUN AUG 11 2013

TUESDAY NIGHT...AT LEAST SCATTERED EVENING THUNDERSTORMS EAST OF
I-25 AS SHORTWAVE TROUGH MOVES SOUTHEAST ATOP A MOIST LOW AND MID
LEVEL ATMOSPHERE...AIDED BY MOIST UPSLOPE MECHANICAL LIFT.

WEDNESDAY...MOIST ATMOSPHERE CONTINUES EAST OF THE LARAMIE RANGE AND
WITH ANOTHER WEAK SHORTWAVE NEAR PEAK HEATING AND UPSLOPE
LIFT...WILL SEE SCATTERED AFTERNOON THUNDERSTORMS EAST OF I-25.

THURSDAY...RIDGING ALOFT STRENGTHENS. WITH WARMER TEMPERATURES ALOFT
INCREASING CONVECTIVE INHIBITION...CIN...AND LESS LOW AND MID LEVEL
MOISTURE...THUNDERSTORM COVERAGE WILL BE MUCH LESS.

FRIDAY-SUNDAY...RIDGING AND WARM TEMPERATURES ALOFT WILL SUPPRESS
THUNDERSTORM FORMATION. WARM TEMPERATURES WILL RESUME WITH LESS
CLOUD COVER AND PRECIPITATION.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY AFTERNOON)
ISSUED AT 548 PM MDT SUN AUG 11 2013

ISOLATED TO WIDELY SCATTERED SHOWERS AND TSTMS SHOULD PERSIST ACROSS
MUCH OF THE AREA THROUGH MID TO LATE EVE. A FEW OF THESE STORMS MAY
BE STRONG WITH GUSTY AND ERRATIC WINDS...AS WELL AS THE POSSIBILITY
OF SMALL HAIL AND BRIEF HEAVY RAIN. VFR CONDITIONS ARE EXPECTED TO
PREVAIL OVER MOST TERMINALS...ALTHOUGH BRIEF MVFR CIGS/VSBYS CANNOT
BE RULED OUT IN +TSRA. KAIA AND KCDR AND OTHER AREAS NEAR THE PINE
RIDGE MAY SEE MVFR CONDITIONS IN FOG AND/OR LOW STRATUS AFTER 09Z
MON...WITH CONDITIONS IMPROVING AFTER SUNRISE. CHANCES FOR SHOWERS
AND STORMS WILL ONCE AGAIN INCREASE ACROSS ALL OF SOUTHEAST WY AND
THE WESTERN NE PANHANDLE ON MON AFTN.

&&

.FIRE WEATHER...
ISSUED AT 305 PM MDT SUN AUG 11 2013

FIRE WEATHER CONCERNS WILL CONTINUE TO BE MINIMAL OVER THE CWA
THROUGH THE MID PART OF THE WEEK. TEMPERATURES WILL BE NEAR NORMAL
AND THERE WILL BE DAILY CHANCES OF MAINLY LATE DAY SHOWERS AND
THUNDERSTORMS. THROUGH THAT TIME...THE MINIMUM RELATIVE HUMIDITY
VALUES WILL BE LOWEST ACROSS THE LOWER ELEVATIONS OF CARBON
COUNTY. VALUES IN THAT AREA WILL RANGE FROM 15 TO 20 PERCENT
THROUGH WEDNESDAY. SURFACE WINDS WILL ALSO BE FAIRLY LIGHT DURING
THAT TIME...OUTSIDE OF THE THUNDERSTORMS. DRIER AIR WILL MOVE
OVER THE REGION LATE THIS WEEK AND CONTINUE THROUGH NEXT WEEKEND.
TEMPERATURES WILL WARM TO ABOVE NORMAL DURING THAT TIME.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...WEILAND
LONG TERM...RUBIN
AVIATION...HAMMER
FIRE WEATHER...WEILAND
Hazardous weather outlook, Aug 11, 3:28 PM MDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
328 PM MDT SUN AUG 11 2013

WYZ101>119-121130-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
328 PM MDT SUN AUG 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING OVER
SOUTHEAST WYOMING. SOME THUNDERSTORMS MAY BECOME STRONG OR SEVERE
THIS AFTERNOON WITH HAIL AND STRONG WIND GUSTS...MAINLY NEAR THE
NEBRASKA BORDER. THE STORMS WILL ALSO BE SLOW MOVING AND PRODUCE A
PERIOD OF HEAVY RAINFALL...RESULTING IN THE POSSIBILITY OF MINOR
FLOODING IN LOW LYING AND URBAN AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE THROUGH
WEDNESDAY EVENING. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE EARLY NEAR THE NEBRASKA
BORDER.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-121130-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
328 PM MDT SUN AUG 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING OVER THE
WESTERN NEBRASKA PANHANDLE. SOME THUNDERSTORMS MAY BECOME STRONG OR
SEVERE THIS AFTERNOON WITH HAIL AND STRONG WIND GUSTS. THE STORMS
WILL ALSO BE SLOW MOVING AND PRODUCE A PERIOD OF HEAVY RAINFALL...
RESULTING IN THE POSSIBILITY OF MINOR FLOODING IN LOW LYING AND
URBAN AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE THROUGH
THURSDAY. THE PROBABILITY FOR SEVERE THUNDERSTORMS IS LOW
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

In the hours before

Special weather statement, Aug 11, 1:43 PM MDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
143 PM MDT SUN AUG 11 2013

WYZ102-108-112045-
GOSHEN COUNTY WY-NIOBRARA COUNTY WY-
143 PM MDT SUN AUG 11 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NIOBRARA AND EXTREME
NORTHERN GOSHEN COUNTIES UNTIL 245 PM MDT...

AT 141 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MANVILLE...OR 7 MILES SOUTHWEST OF LUSK...
MOVING EAST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LUSK...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4280 10430 4256 10436 4264 10473 4282 10468
TIME...MOT...LOC 1943Z 280DEG 5KT 4271 10458

MSW
Special weather statement, Aug 11, 3:15 PM MDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
315 PM MDT SUN AUG 11 2013

WYZ108-112215-
GOSHEN COUNTY WY-
315 PM MDT SUN AUG 11 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GOSHEN COUNTY UNTIL 415
PM MDT...

AT 313 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR JAY EM...OR 19 MILES SOUTH OF LUSK...MOVING
SOUTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  JAY EM...
  PRAIRIE CENTER...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4256 10415 4235 10420 4239 10457 4259 10453
TIME...MOT...LOC 2114Z 296DEG 11KT 4249 10441

COX
Special weather statement, Aug 11, 4:17 PM MDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
417 PM MDT SUN AUG 11 2013

NEZ096-WYZ108-112300-
GOSHEN COUNTY WY-SOUTH SIOUX NE-
417 PM MDT SUN AUG 11 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SIOUX AND EASTERN GOSHEN
COUNTIES UNTIL 500 PM MDT...

AT 413 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF JAY EM...OR 19 MILES NORTH
OF TORRINGTON...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EASTERN GOSHEN AND SOUTHWESTERN SIOUX COUNTIES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4227 10390 4214 10408 4235 10438 4245 10430
TIME...MOT...LOC 2217Z 303DEG 18KT 4233 10421

COX
Special weather statement, Aug 11, 5:52 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
552 PM MDT SUN AUG 11 2013

NEZ055-120100-
CHEYENNE NE-
552 PM MDT SUN AUG 11 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHEYENNE COUNTY UNTIL 700
PM MDT...

AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COLTON...OR 9 MILES NORTHEAST OF SIDNEY...
MOVING SOUTHEAST AT 5 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SUNOL...
  LODGEPOLE...

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 68 AND
77.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4113 10288 4128 10282 4123 10261 4107 10261
TIME...MOT...LOC 2353Z 303DEG 6KT 4120 10281

COX
Local storm report, Aug 11, 5:56 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
556 PM MDT SUN AUG 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             8 NE SIDNEY             41.22N 102.86W
08/11/2013  E0.50 INCH       CHEYENNE           NE   TRAINED SPOTTER

&&

MAZUR
Special weather statement, Aug 11, 6:18 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
618 PM MDT SUN AUG 11 2013

NEZ002-120115-
DAWES NE-
618 PM MDT SUN AUG 11 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DAWES COUNTY UNTIL 715
PM MDT...

AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS 10 MILES NORTHWEST OF CHADRON
AIRPORT...OR 14 MILES NORTHWEST OF CHADRON...MOVING EAST AT 5 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CHADRON...
  CHADRON AIRPORT...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4273 10291 4290 10346 4300 10344 4300 10285
TIME...MOT...LOC 0018Z 279DEG 6KT 4296 10321

COX

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 6:18 PM MDTSpecial Weather StatementCYSDawes57 min
Aug 11, 6:23 PM MDTSevere Thunderstorm WarningCYSDawes52 min
Aug 11, 7:08 PM MDTSevere Thunderstorm WarningCYSDawes67 min
Aug 11, 7:13 PM MDTAreal Flood AdvisoryCYSDawes4 hr
Aug 11, 7:37 PM MDTSpecial Weather StatementCYSDawes53 min
Aug 11, 7:46 PM MDTSevere Thunderstorm WarningCYSBox Butte, Dawes44 min
Aug 11, 8:24 PM MDTSpecial Weather StatementCYSBox Butte66 min
Aug 11, 8:26 PM MDTSpecial Weather StatementCYSBox Butte64 min
Aug 12, 3:47 PM MDTSpecial Weather StatementCYSKimball58 min
Aug 12, 5:19 PM MDTSpecial Weather StatementCYSSioux26 min
Aug 12, 5:23 PM MDTSpecial Weather StatementCYSSioux67 min

Nearby

Flash Flood Warnings in Nebraska, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.